Search PubMed⌕ Search

Biomedical subjects

C S Szlatenyi

Publications and source records attributed to C S Szlatenyi.

3 recordsLinked to original sources

Delayed hypoglycemia in a child after ingestion of a single glipizide tablet.

This is the first report to describe the delayed onset of hypoglycemia in a child after ingestion of one tablet of glipizide. A 2-year-old boy was observed to ingest 5 mg glipizide and 25 mg hydrochlorothiazide. Activated charcoal was administered within 35 minutes of ingestion. Hypoglycemia (serum glucose 49 mg/dL) developed 11 hours later. Emergency physicians must be aware of the potential for delayed hypoglycemia in children with single-tablet ingestions of glipizide. Prolonged monitoring of glucose levels is warranted.

Antihypertensive Agents↗

Pediatric gamma hydroxybutyrate intoxication.

Reported are 2 uncommon cases of childhood gamma hydroxybutyrate (GHB) toxicity and the surreptitious manner in which GHB was made. Two children unintentionally ingested a soft drink containing GHB and were found comatose. Both had been well 1 hour earlier. The parent had made GHB by combining gamma butyrolactone with caustic soda (sodium hydroxide). Symptoms were early in onset and resolved in 24 hours. The ECG changes in one case are unique to GHB toxicity and are unexplained. GHB-toxic children appear similar to adults who have this poisoning. Supportive management remains the mainstay of therapy. Health care providers should be aware of GHB's clandestine production and its increasing presence on the streets and in the home. This agent is not detected with common drug screens.

Child↗

Encephalopathy and cranial nerve palsies caused by intentional trichloroethylene inhalation.

This report describes an acute intentional trichloroethylene exposure that developed neurological and cardiovascular toxicity. The patient presented with palsies of the third, fifth, and sixth cranial nerves. Clinical manifestations, laboratory values, and treatment plans are discussed. Emergency physicians should be aware of the complications of trichloroethylene exposure and consider the diagnosis in patients with similar symptoms.

Adult↗